Alert archive / Michigan / Frost Advisories in 2007

Frost Advisory 3, NWS Grand Rapids, MI

September 15, 200723 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Sep 15, 2007, 3:06 PM EDT for 23 counties in Michigan. It took effect at Sep 16, 2007, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2007, 3:06 PM EDT (19:06 UTC)
In effect from
Sep 16, 2007, 4:00 AM EDT
Expired
Sep 16, 2007, 8:00 AM EDT
In force
4 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 151906
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EDT SAT SEP 15 2007

...WIDESPREAD FROST EXPECTED TONIGHT...

.HIGH PRESSURE NEAR CHICAGO THIS EVENING WILL PROVIDE MOSTLY
CLEAR AND UNSEASONABLY COOL CONDITIONS ACROSS SOUTHWEST LOWER
MICHIGAN TONIGHT. CONDITIONS ARE FAVORABLE FOR WIDESPREAD FROST
FORMATION...ESPECIALLY AWAY FROM LAKE MICHIGAN AND URBAN AREAS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160315-
/O.NEW.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
306 PM EDT SAT SEP 15 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

A WIDESPREAD FROST IS EXPECTED FOR THE REGION.  LOW TEMPERATURES
ARE PREDICTED TO FALL INTO THE LOW TO MID 30S FOR MANY LOCATIONS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
3 follow-up statements
000 
WWUS73 KGRR 160221
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EDT SAT SEP 15 2007

...WIDESPREAD FROST EXPECTED TONIGHT...

.HIGH PRESSURE IN NORTHEAST INDIANA THIS EVENING WILL PROVIDE MOSTLY
CLEAR AND UNSEASONABLY COOL CONDITIONS ACROSS SOUTHWEST LOWER
MICHIGAN TONIGHT. CONDITIONS ARE FAVORABLE FOR WIDESPREAD FROST
FORMATION...ESPECIALLY AWAY FROM LAKE MICHIGAN AND URBAN AREAS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161030-
/O.CON.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1021 PM EDT SAT SEP 15 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

A WIDESPREAD FROST IS EXPECTED FOR THE REGION.  LOW TEMPERATURES
ARE PREDICTED TO FALL INTO THE LOW TO MID 30S FOR MANY LOCATIONS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KGRR 160746
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 AM EDT SUN SEP 16 2007

...FROST ADVISORY IN EFFECT...

.TEMPERATURES ARE IN THE LOWER TO MID 30S AT THIS TIME. WIDESPREAD
FROST WILL BE POSSIBLE THROUGH 8 AM.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200-
/O.CON.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
346 AM EDT SUN SEP 16 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL SLOWLY FALL TO THE LOWER 30S IN MANY LOCATIONS
EARLY THIS MORNING BEFORE REBOUNDING AFTER 8 AM.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KGRR 161218
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 AM EDT SUN SEP 16 2007

...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WITH SUNRISE OCCURRING...TEMPERATURES HAVE BEGUN TO WARM AND
THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161330-
/O.EXP.KGRR.FR.Y.0003.000000T0000Z-070916T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
818 AM EDT SUN SEP 16 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES FELL INTO THE 30S IN MANY LOCATIONS AND EVEN THE
UPPER 20S IN A FEW OF THE TRADITIONALLY COLDER LOCATIONS THIS
MORNING. SUNRISE HAS ALLOWED TEMPERATURES TO BEGIN TO REBOUND
ALREADY AND THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

DUKE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 15, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT SAT SEP 15 2007

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(300 PM EDT SAT SEP 15 2007)
HIGH PRESSURE NORTHERN ILLINOIS WILL BUILD EAST TONIGHT PROVIDING
MAINLY CLEAR AND UNSEASONABLY COOL WEATHER TO THE AREA.  ON
MONDAY A SOUTHERLY FLOW OF WARMER AIR WILL DEVELOP ACROSS
THE GREAT LAKES REGION...AS THE HIGH MOVES INTO NEW ENGLAND.
THIS WARM UP WILL PERSIST THROUGH MUCH OF NEXT WEEK.

&&

.SHORT TERM... (300 PM EDT SAT SEP 15 2007)
THE MAIN CONCERN OVER THE SHORT TERM DEALS WITH THE POTENTIAL
FOR FROST TONIGHT.  LAST NIGHT ENDED UP SEVERAL DEGREES COLDER THAN
EXPECTED...ESPECIALLY IN RURAL AREAS.  CURRENT DEWPOINT READINGS ARE
IN THE MID TO UPPER 30S.  THE DIURNAL CU SHOULD DISSIPATE EARLY THIS
EVENING.  WITH THE HIGH DRIFTING BY TONIGHT...LIGHT WINDS ARE
EXPECTED.  THUS THE COMBINATION OF LIGHT WINDS...MAINLY CLEAR SKIES
AND AN UNSEASONABLY COOL AIRMASS IN PLACE SUPPORTS GOOD RADIATIONAL
COOLING.  GIVEN THE LOW DEWPOINTS AROUND...AND THE COOLER THAN
EXPECTED TEMPERATURES LAST NIGHT...FEEL THAT MANY AREAS WILL END UP
AROUND THE MID 30S...SUPPORTING FROST.  URBAN AREAS COULD BE SEVERAL
DEGREES HIGHER.   EITHER WAY...WILL GO WITH A FROST ADVISORY TONIGHT.

NO OTHER MAJOR CHANGES TO THE FORECAST IN THE SHORT TERM.  I DID
LOWER  HIGHS ON MON DUE TO A POSSIBLE INVERSION THAT THE NAM SHOWS.
STILL HIGH TEMPERATURES WILL END UP ABOVE  NORMAL FOR MONDAY.  THE
NAM DOES SHOW PLENTY OF MOISTURE...I DID NOT GO WITH MOSTLY CLOUDY
CONDITIONS THAT THE NAM INDICATES.

A LOW LEVEL JET IS SHOWN TO ARRIVE MONDAY NIGHT.  GUSTY WINDS MIGHT
ARRIVE ALONG THE LAKESHORE AREAS THEN.

&&

.LONG TERM... (300 PM EDT SAT SEP 15 2007)
UPPER RIDGE IS EXPECTED TO START OUT IN PLACE AT THE BEGINNING OF
THE LONG TERM PORTION OF THE FORECAST TUE MORNING. A COUPLE OF
PIECES OF UPPER ENERGY NOW OVER THE WEST COAST OF NORTH AMERICA WILL
TRY AND BEAT DOWN THE UPPER RIDGE LATE TUE AND WED. THIS ENERGY WILL
BRING A COLD FRONT INTO THE AREA DURING THE DAY ON WED...HOWEVER IT
WILL BE WASHING OUT AS THE MAIN ENERGY MOVES NORTHEAST INTO ONTARIO.
WE WILL MAINTAIN THE LOW CHC OF SHOWERS AND STORMS FOR THE NW HALF
OF THE CWFA ON WED. H850 TEMPS OF 18 TO 20 C AHEAD OF THE FRONT WILL
SUPPORT TEMPS IN THE MID TO UPPER 80S WITH A LOWERING SEPT SUN
ANGLE.

SOME UNCERTAINTY CONCERNING THE END OF NEXT WEEK AND NEXT WEEKEND.
STRONG UPPER LOW IS EXPECTED TO DEVELOP OVER THE PACIFIC NW AS
ENERGY DROPS DOWN OUT OF THE GULF OF ALASKA. THE 00Z ECMWF...00Z
GEM...AND THE MAJORITY OF THE GFS ENSEMBLES SHOW THIS LOW DROPPING
DOWN INTO CA AND NV WHILE THE OP GFS AND ONE ENSEMBLE MEMBER SHOWS
THE LOW MOVING OFFSHORE OF CA. WE TEND TO BELIEVE THAT THE LOW WILL
END UP OVER CA/NV...AND HELP TO PUMP THE UPPER RIDGE BACK UP OVER
THE AREA FOR THE END OF THE LONG TERM. PCPN SHOULD STAY NORTH OF THE
AREA AND TEMPS SHOULD STAY ABOVE TO MUCH ABOVE NORMAL IN THE 80S.

&&

.AVIATION...(123 PM EDT SAT SEP 15 2007)
CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. LAKE
EFFECT RAIN SHOWERS HAVE PRETTY MUCH DIMINISHED ACROSS THE
AREA. SOME LAKE EFFECT CLOUD COVER REMAINS...ALONG WITH DIURNAL
CUMULUS/STRATOCUMULUS INLAND DUE TO THE ADDED MOISTURE FROM THE
LAKE. 4K-5K FT CEILINGS ACROSS THE AREA WILL BECOME MORE FEW-SCT
LATER THIS AFTERNOON AS MOISTURE MIXES OUT AND LAKE EFFECT COMPONENT
DIMINISHES...ALL AS HIGH PRESSURE BUILDS OVER THE AREA. MAINLY CLEAR
SKIES SHOULD BE FOUND ACROSS THE TERMINALS TONIGHT. FEW-SCT MID AND
UPPER LEVEL CLOUDS WILL MOVE OVERHEAD ON SUNDAY MORNING AS WARMER
AIR ALOFT ADVECTS IN.

&&

.MARINE... (300 PM EDT SAT SEP 15 2007)
WAVES WILL CONTINUE TO SETTLE DOWN THROUGH THE EVENING.
SOUTHERLY WINDS WILL INCREASE...MAINLY MONDAY AND THIS MAY
LEAD TO THE NEED FOR SOME SMALL CRAFT ADVISORIES MONDAY NIGHT
INTO TUESDAY.

&&

.HYDROLOGY... (300 PM EDT SAT SEP 15 2007)
NO HYDRO CONCERNS DUE TO DRY WEATHER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY ALL AREAS LATE TONIGHT.
LM...NONE.

&&

SYNOPSIS:   MJS
SHORT TERM: MJS
LONG TERM:  NJJ
AVIATION:   NJJ
MARINE:     MJS
HYDROLOGY:  MJS
Hazardous weather outlook, Sep 15, 12:15 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT SAT SEP 15 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1215 PM EDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME PATCHY FROST IS
POSSIBLE LATE TONIGHT INLAND FROM LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY NORTH AND WEST
OF GRAND RAPIDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-160815-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1215 PM EDT SAT SEP 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WAVES OF 4 FEET OR MORE WILL POSE A THREAT TO SMALL CRAFT BEFORE
SUBSIDING THIS AFTERNOON. ANYONE SWIMMING AT AREA BEACHES SHOULD BE
ALERT TO THE POSSIBILITY OF RIP CURRENTS AND USE EXTREME CAUTION IF
VENTURING OUT ON PIERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR MONDAY NIGHT INTO TUESDAY.

A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE MJS

Nearby

Frost Advisories in Michigan, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.